Corticosteroids can reverse severe imatinib-induced hepatotoxicity.

Dario Ferrero, Enrico Maria Pogliani, Giovanna Rege-Cambrin, Carmen Fava, Giovanna Mattioli, Chiara Dellacasa, Elisabetta Campa, Paola Perfetti, Monica Fumagalli, Mario Boccadoro

Research output: Contribution to journalArticlepeer-review

Abstract

BACKGROUND: Imatinib can induce severe hepatotoxicity, in 1-5% of CML patients, many of whom need permanent imatinib discontinuation. DESIGN AND RESULTS: We report 5 CML patients who developed grade 3-4 hepatotoxicity after 2-8 months in imatinib. Different aetiologies of liver damage were ruled out and toxicity recurred in 2 patients with further attempts at low dose imatinib. In all patients prednisone or methylprednisolone at 25- 40 mg/day resolved hepatotoxicity in 3-8 weeks and allowed imatinib to be resumed at full doses. Corticosteroid were tapered off in 3-5 months without hepatotoxicity recurrence. CONCLUSIONS: Corticosteroid may avoid discontinuation for hepatotoxicity of the most effective anti-CML therapy.

Original languageEnglish
JournalHaematologica
Volume91
Issue number6 Suppl
Publication statusPublished - Jun 2006

ASJC Scopus subject areas

  • Hematology

Fingerprint Dive into the research topics of 'Corticosteroids can reverse severe imatinib-induced hepatotoxicity.'. Together they form a unique fingerprint.

Cite this